New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Halls
Regular Member


Date Joined Jul 2007
Total Posts : 79
   Posted 7/19/2007 7:09 PM (GMT -6)   
about 9 months ago I started Prilosec for minor GERD problems. Now that I look back on it I probably didn't need the PPI that badly, but took it anyway and loved it as it prevented me from all heartburn.

I went off of the Prilosec for 2 days back in April and had massive heartburn. I immediately tried to restart the Prilosec and had an allergic reaction to it. I panicked! I also came down with severe stomach issues and pain immediately.

My doctor has had me try every PPI since than and have had allergic reactions to all of it. I also tried all the other acid reflux over the counter meds and had the same allergic reaction. I see my Allergist next week for this issue, but at this point I cannot take anything.

My heartburn is worse now than it ever was before. Everyone is telling me this is rebound GERD, but it has been a couple of months of hell since this started. I have gotten no relief and no matter what I do I get hearburn. My esophagus is obviously injured and inflamed as my chest and throat hurt. I have had to change my diet drastically to prevent the heartburn excess, but it is still there and I'm wondering when this is going to get better.

Everything I have been told is that acid reflux rebound can last a couple of months and that most people just get back on the meds cause they can't tolerate the rebound, but in my case I cannot go that route, which honestly is a good thing. If I knew what I know now about PPi's I would never have started them to begin with.

Anyone relate or give me any hope. Mentally this is tearing me apart.

Thanks, Halls

porcelain doll
Regular Member


Date Joined Mar 2007
Total Posts : 128
   Posted 7/19/2007 9:44 PM (GMT -6)   
Hello:  Did you stop the PPI cold turkey?  You will get "rebound acid" if you stop it cold turkey.  The best approach is to wean off but very slowly.  I am trying to wean off but it has to be slow.  Look at this article and it gives you an idea about weaning off the PPI.  You don't mention if you are watching your diet.  I follow the gerd diet vigilantly but sometimes I still get reflux.  The gerd can cause a myriad of symptoms and with me it is lots of chest pain.  I hope this helps.  Check out:  www.acponline.org/journals/news/jul-aug04/ppis.htm

Halls
Regular Member


Date Joined Jul 2007
Total Posts : 79
   Posted 7/20/2007 7:58 AM (GMT -6)   
Yes, I stopped it cold turkey and I know the best thing to do is wean off it slowly, but there is nothing I can do about that now.

I am following the GERD diet for the most part. I'm simply eating smaller more frequent meals, no caffeine, no chocolate, no cokes! It stinks!

My problem now is how long is this rebound acid reflux is going to last? Will it get better?

Margdell
New Member


Date Joined Jul 2007
Total Posts : 11
   Posted 7/22/2007 12:33 AM (GMT -6)   
I think I am experiencing the same thing.  Beginning in January, I was weaning myself off of 40 mg of Nexium 2x per day (plus Zantac) and over 2 months I was able to get down to 20mg of Nexium 1x per day.  Then in April, I traveled overseas, caught a virus, and my GERD has been unbearable 24/7 since.  I am back on Nexium 40mg 2x per day and Zantac and Gaviscon -- but it is not working.  I have been told by doctors that I have failed drug therapy and need to be considered for surgery.  I was also diagnosed with Barret's esophagus. I am working with a nutritionist and am on a careful cleansing diet and homeopathic remedies.  I just started this week and so I don't have too much to report except that if I follow the diet carefully, I do feel better (not normal or good, but better).  I understand how mentally this wears on you. I have been feeling very depressed about it. Even water gives me terrible reflux with chest pain, throat burn, even burning in my nasal passages.  I never imagined it could be this bad. 
 
I would recommend that you see a nutritionist and watch your diet very carefully until you feel better.  I am optomistic that diet and some alternative therapies like acupuncture and homeopathy can make a difference.
 
 

friendlygal
Veteran Member


Date Joined Dec 2006
Total Posts : 722
   Posted 7/22/2007 5:44 PM (GMT -6)   

Halls, your esophagus is only "severely injured" if that's what the endoscopy shows.  At least that's what the docs say.

So please don't worry unless you are told that you have a bad case. friendly


DANIE
Regular Member


Date Joined Aug 2006
Total Posts : 321
   Posted 7/23/2007 11:52 AM (GMT -6)   
Take DGL licorice, same properties as Zantac. Check back on my postings on it and alkaline way of eating.

Halls
Regular Member


Date Joined Jul 2007
Total Posts : 79
   Posted 7/25/2007 7:22 PM (GMT -6)   
I ordered some DGL licorice. How long before i notice it working and can I eat a few bad meals here and there without getting heartburn on it?

t331
Regular Member


Date Joined Jul 2007
Total Posts : 50
   Posted 7/26/2007 9:01 AM (GMT -6)   
Hey Halls,
Just curious about you allergic reactions you are taking about. I have experienced a lot of symptoms. Curious what tests the Docs due for PPI allergies. You can email if needed: timandmarissa@bellsouth.net Thanks, Tim
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, May 21, 2018 8:29 AM (GMT -6)
There are a total of 2,964,545 posts in 325,151 threads.
View Active Threads


Who's Online
This forum has 162891 registered members. Please welcome our newest member, seft87.
396 Guest(s), 8 Registered Member(s) are currently online.  Details
boris_badenof, Gemlin, everseeking, AJMan, mpost, RobLee, tiredofallthispoop, afiya4health